MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX435T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) the valve was returned dry in the provided returnkit (not in liquid as suggested).Result it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First we performed a visual inspection of the progav.No significant deformations or damage of the valve were detected during the visual inspection.Next we tested the permeability, adjustability, brake functionality and brake force.The shunt assistant has a blockage and the progav valve is permeable.It was observed that bloody fluid was leaking out.All other specifications were met.Finally, we dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the system at the time of investigation.It is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav was blocked postoperatively.The valve was implanted on (b)(6) 2017.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.Height: 170 cm.

Brand Name
PROGAV 2.0 SYS W/SA25 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12927956
Report Number3004721439-2021-00804
Device Sequence Number11988566
Product Code JXG
UDI-Device Identifier04041906137335
UDI-Public4041906137335
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberFX435T
Device Catalogue NumberFX435T
Device Lot Number20033805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexUnknown
Patient Weight70 KG